Alert archive / Colorado / Tornado Warnings in 2010
Tornado Warning 25, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at May 18, 2010, 6:44 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2010, 6:44 PM MDT (00:44 UTC)
- Expired
- May 18, 2010, 7:23 PM MDT
- In force
- 39 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 12:41 PM MDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2544 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 18, 4:47 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 18, 4:47 PM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 447 PM MDT TUE MAY 18 2010 .DISCUSSION... 1156 AM MDT TUE MAY 18 2010 A MID/UPPER TROUGH OVER THE CENTRAL GREAT BASIN AREA IS PROGGED TO CONTINUE MOVING EAST WHILE EMERGING OVER THE CENTRAL HIGH PLAINS LATE WEDNESDAY. STRONG LARGE SCALE FORCING FOR ASCENT WILL ARRIVE OVERNIGHT SUPPORTING WIDESPREAD TSRA ALONG NOSE OF LLJ. PLENTY OF AVAILABLE MOISTURE WITH PWATS ~200% OF NORMAL SUPPORTING SOME POCKETS OF HEAVY RAIN IN ADDITION TO HAILERS. MAINTAINED HIGH POPS THROUGH WED NIGHT AS H5 LOW TRANSLATES OVER THE AREA. TRENDED POPS DOWN AFTER 18Z THU AS LARGE SCALE FORCING FOR SUBSIDENCE DEVELOPS ACROSS THE AREA AS THE MID/UPPER TROUGH MOVES INTO THE MIDDLE MISSISSIPPI VALLEY AREA. RISING TEMPS/DRY CONDITIONS ARE ON TAP FRI AS MID/UPPER RIDGE AMPLIFIES ACROSS THE GREAT PLAINS. SAT-TUE...AT THE START OF THE PERIOD, SEASONABLY WARM CONDITIONS ARE EXPECTED WITH SFC CYCLOGENESIS PROGGED ACROSS EASTERN COLORADO. H85-H7 THERMAL RIDGE SUPPORTS MAXIMUM VALUES IN THE UPPER 80S/POSSIBLY REACHING 90. WARM H7 TEMPS SHOULD PRECLUDE DEEP MOIST CONVECTION AND REMOVED AFTERNOON/EVENING MENTION FROM PREVIOUS FORECAST. SUN-TUE...A LONGWAVE TROUGH IS PROGGED TO REMAIN ACROSS MUCH OF THE WEST THROUGH THE PERIOD WITH SSW MID/UPPER FLOW PROGGED ACROSS THE CENTRAL HIGH PLAINS. THIS APPEARS TO BE A FAVORABLE PATTERN FOR DEEP MOIST CONVECTION AND PERIODS OF SEVERE WEATHER AND GENERALLY FOLLOWED THE PREVIOUS THEME WITH DIURNAL TSRA. && .AVIATION... 447 PM MDT TUE MAY 18 2010 FOR 00Z TAFS...DIFFICULT TO TIME THUNDERSTORMS THIS EVENING. THE RUC INDICATES STORMS SHOULD START IMPACTING BOTH KGLD AND KMCK BY 03Z. AS THE UPPER LOW CONTINUES TO BEAR DOWN ON NORTHWEST KANSAS OVERNIGHT...MORE WIDESPREAD SHOWERS AND STORMS WILL BRING MVFR AND IFR CONDITIONS TO BOTH SITES WHICH SHOULD PERSIST THROUGH MOST OF THIS TAF PERIOD. FS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, May 18, 10:29 AM MDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1029 AM MDT TUE MAY 18 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191600- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1029 AM MDT TUE MAY 18 2010 /1129 AM CDT TUE MAY 18 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS PRODUCING LARGE HAIL IN EXCESS OF GOLFBALL SIZE...DAMAGING WINDS AND TORNADOES ARE POSSIBLE THIS AFTERNOON THROUGH THE EARLY EVENING ALONG AND WEST OF A YUMA TO TRIBUNE LINE. STORMS WILL SPREAD ACROSS THE REST OF THE AREA OVERNIGHT WITH THE THREAT TRANSITIONING TO LARGE HAIL AND HEAVY RAIN OVERNIGHT. THE HEAVY RAIN COULD CAUSE SOME LOCALIZED FLOODING IN AREAS SUCH AS GOVE...LOGAN...SHERIDAN AND GRAHAM COUNTIES WHERE SOME HEAVY RAIN FELL SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON...MAINLY ALONG AND SOUTH OF INTERSTATE 70 AS A STRONG LOW PRESSURE SYSTEM MOVES OVER THE AREA. LARGE HAIL AND LOCALLY HEAVY RAIN ARE THE PRIMARY THREATS. THE GREATEST THREAT FOR LOCALLY HEAVY RAIN WILL CONTINUE GENERALLY EAST OF A LINE FROM WRAY COLORADO TO GOODLAND AND GOVE KANSAS. AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEKEND THROUGH THE BEGINNING OF THE WEEK AS A LARGE STORM SYSTEM DEVELOPS OVER THE ROCKIES...BRINGING THE THREAT FOR MORE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED AFTER 1 PM MDT ALONG AND WEST OF A YUMA TO TRIBUNE LINE.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:54 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 36 min |
| May 18, 8:26 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 54 min |
| May 18, 8:54 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace, Wichita | 66 min |
| May 18, 9:03 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 27 min |
| May 18, 9:29 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 61 min |
| May 19, 9:13 AM MDT | Areal Flood Warning | GLD | Greeley, Wallace, Wichita | 6 hr |
| May 19, 2:04 PM MDT | Areal Flood Warning | GLD | Gove, Logan | 8 hr |
| May 18, 6:58 PM MDT | Tornado Warning | GLD | Cheyenne | 12 min |
| May 18, 7:07 PM MDT | Tornado Warning | GLD | Cheyenne | 38 min |
| May 18, 7:20 PM MDT | Tornado Warning | GLD | Cheyenne | 55 min |
| May 18, 7:30 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 45 min |
| May 18, 7:53 PM MDT | Tornado Warning | GLD | Cheyenne | 25 min |
| May 18, 8:16 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 15 min |
Nearby
Tornado Warnings in Colorado, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.